# SDR ASMF200609010

- Difficulty date: September 24, 2006
- Submitted: September 27, 2006
- Operation: Air carrier
- Aircraft: N161PL
- Make and model: Doug MD-88
- Aircraft serial: 49764
- Aircraft time: 49,461 hours, 33,976 cycles
- Engine: Pwa JT8D219
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Cylinder
- Part number: 39281375001
- Part serial: FAS124
- Condition: Leaking
- Location: Nlg
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AIRCRAFT RETURNED, DUE TO NOSE LANDING GEAR DID NOT RETRACT. AT PLATFORM AIRCRAFT WAS JACKED IAW MM 07-11-00 AND 3 EXTENSION AND RETRACTION CYCLES WERE PERFORMED, DETECTING THE NOSE LANDING GEAR STRUT LOW AND WITH LOW AIR LEVEL. NOSE LANDING GEAR STRUT SEALS WERE REPLACED IAW MM 32-21-02, NOSE LANDING GEAR DOORS ACTUATOR, LOCK ACTUATOR AND THE NOSE LANDING GEAR SYSTEM WERE CHECKED AND TESTED IAW MM 32-30-00, ALL CORRECT. OVERWEIGHT INSPECTION WAS NOT NECESSARY DUE TO AIRCRAFT LANDED WITH 119,729 POUNDS AND MAXIMUM LANDING WEIGHT IS 139,500 POUNDS, BEING WITHIN LIMITS. DURING OVERNIGHT CHECK, A HYDRAULIC LEAK WAS DETECTED IN THE NOSE LANDING GEAR PISTON, SO SEALS WERE REPLACED IAW MM 32-21-02, TORQUE VALUES IN L
